Jump to content

Photo

BAD initial breakout from birth control

cyst aha alpha hydroxy acid red mark depression makeup

3 replies to this topic

#1 pennylane9

pennylane9

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 12-October 08

Posted 12 October 2008 - 11:01 AM

Hi,

So, first, my story is that I've had BAD cystic acne before. Even my doctor (EX doctor, hallelujah) told me "you look REALLY bad." He wanted to send me to a derm for accutane, and I ended up going to one and NOT taking accutane. I was prescribed Flutamide as an anti androgen and in about a month of that, Proactiv, and eating by the Perricone Prescription (No carbs or sugar) my skin was absolutely perfect ( besides red marks from previous breakouts, but I'm good at makeup). So my skin was great for about 4 months after that up until about August when I started getting stressed over school and changes and college and all that. I started breaking out like crazy again and even my period was off from the stress but I started getting severe depression before my periods. So my doctor prescribed me Yaz. And this is where the current problem begins.

I had a bad breakout about 2 weeks ago because it was the week before my period. fine. I can accept that. I started taking B5 and vitamin C and it made my face PERFECT! But then I started Yaz the first day of my period as you're supposed to. And yes, it helped my mood. However, I'm 8 or 9 days into it and while the first 5 days were cool, the last 3 or 4 have mangled my skin. No amount of vitamins, water, exercise, topical antibiotics, ANYTHING have helped. I seem to get a new one every day, and theyre big and painful. They're like cysts but they DO have a head to them. However, theyre painful. This is sooooooooo NOT worth it. Although the Yaz helped my mood swings while on my period, I'm just as depressed as I would have been now because I don't want to leave the house today because of my skin. I'm going to stop taking it.

Has anyone been through this birth control thing? I took Ortho last year and didnt know as much as I do now about acne and I let it cripple my appearance for THREE MONTHS! That's how all the other stuff started. I Just thought Yaz would be different sad.gif Anyone know how long it will be for my skin to get back to normal? Anyone been through this??????

This was so long, I'm sorry. Very theraputic to write though. Haha but I'm sure it was a pain to read. Good first impression.

#2 manduh

manduh

    Junior Member

  • Members
  • Posts & Likes
    Posts: 62
    Likes: 0
About Me
  • Location:Toronto, Ontario
  • Joined: 08-May 07

Achievements

     

Posted 12 October 2008 - 11:10 AM

They say it takes three months for your hormones to even out once you begin birth control. My advice would be to see it through. I've gone on and off birth control over the past 10 years for my acne, and to some exent (sometimes ok, sometimes terrible) see a breakout at the beginning.

In the meantime, I find exercising really helps my existing acne heal quicker. I jog for about 40 minutes everyday and I've seen a big difference in the past 3 weeks or so in how quickly my acne resolves and also the general appearance of my skin.

It will get better though, don't lose sight of that smile.gif

#3 BePimpled

BePimpled

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 256
    Likes: 0
About Me
  • Gender:Female
  • Location:East Coast, USA
  • Joined: 29-November 04

Posted 12 October 2008 - 12:51 PM

I'm really sorry to hear what you've been going through. I am in the same boat! I've been on Yasmin for 2 years, which has done wonders for my skin. However, in the past 2 weeks I've been breaking out in huge, painful cysts and I dont know what to do. I didnt' have an initial breakout with Yasmin though. Can you ask your Dr. to put you on another pill? Yaz is suppossed to be very mild. Maybe you need something stronger to keep your hormones in balance...just a thought.

Good luck and I know it's hard not to let your skin depress you but just try to stay positive!

#4 hnicole

hnicole

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 13-October 08

Posted 13 October 2008 - 05:57 PM

I posted this somewhere else on here too but I'm 27 and have had bad acne since I quit taking birth control about 2 years ago. I didn't want to start taking it again just for acne because of all the other things that come along with it. I found a product called Balanced Woman on a website www.trivita.com and have been taking it for about 3 months and love it. It has really helped me. Can't promise it'll work for everyone but to me it's well worth a try. Took it about 3 weeks before I could really tell a difference. It's worth taking a look at. Plus it balances your hormones too so no birth control if you're not wanting to take it for "birth control".




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users